| Model Number |
83779 |
| Medical Device Problem Codes |
Entrapment of Device (1212); Difficult to Remove (1528); Stretched (1601); Failure to Advance (2524); Malposition of Device (2616)
| Health Effect - Clinical Codes |
Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/09/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that device malposition occurred requiring additional intervention.The hemostasis of right internal iliac hemorrhage has been achieved with coil embolization via left femoral approach.The target lesion was located in the moderately tortuous and non-calcified right internal iliac.A 6mm x 20cm interlock was selected for use.During the procedure, the coil got stuck at the tip of a non - boston scientific microcatheter and was unraveled when pulled.The microcatheter was removed and left the coil in the non - boston scientific guiding catheter and pushing it with the sheath dilator, however, it was not possible.Eventually, the entire system was removed, the inguinal region was incised, and the portion that was outside the body was cut off and part of the coil was retrieved.The remaining part was left in an unintended location.The microcatheter was replaced with another of the same device and an 8mm x 20cm interlock was placed again, but the same event occurred.The entire microcatheter was removed and the coil was retrieved.After that, the microcatheter was replaced with another product and the procedure was completed.No complications were reported.
Additional Manufacturer Narrative
The introducer sheath and the pusher wire were returned.Visual and microscopic inspections were performed.It was observed that the pusher wire was bent and stretched at the coil and heat shrink tubing section, moreover the pusher wire was detached.The functional inspection could not be performed because the main coil and pusher wire are not interlocking.Dimensional inspection of the pusher wire revealed the components were within specifications.No other issues were identified with the device and no patient complications were reported.
Event or Problem Description
It was reported that the device got stuck in the microcatheter and stretched, requiring additional intervention.The hemostasis of right internal iliac hemorrhage has been achieved with coil embolization via left femoral approach.The target lesion was located in the moderately tortuous and non-calcified right internal iliac.A 6mm x 20cm interlock was selected for use.During the procedure, the coil got stuck at the tip of a non - boston scientific microcatheter and was unraveled when pulled.The microcatheter was removed and left the coil in the non - boston scientific guiding catheter.The remaining coil was pushed with the sheath dilator; however, it did not move.Eventually, the groin was incised, and the coil was cut partway through, and the remainder was left in the body.The remaining part was left in an unintended location.The microcatheter was replaced with another of the same device and an 8mm x 20cm interlock was placed again, but the same issue occurred.The user tried leaving the coil in the destination and pushing it with the sheath dilator, but this was not possible.The system was removed, and the remaining coil was cut through an incision in the inguinal region.The cut part remained inside the body.After that, the microcatheter was replaced with another product and the procedure was completed.No complications were reported.It was further reported that a portion of the coil remained in the right internal iliac bone.
Additional Manufacturer Narrative
B5 - describe event or problem: added information.F10 - device, patient and impact codes updated.H6 - device, patient and impact codes updated.The introducer sheath and the pusher wire were returned.Visual and microscopic inspections were performed.It was observed that the pusher wire was bent and stretched at the coil and heat shrink tubing section, moreover the pusher wire was detached.The functional inspection could not be performed because the main coil and pusher wire are not interlocking.Dimensional inspection of the pusher wire revealed the components were within specifications.No other issues were identified with the device and no patient complications were reported.
Additional Manufacturer Narrative
B5 - describe event or problem: added information, f10 - device, patient and impact codes updated, h6 - device, patient and impact codes updated.The introducer sheath and the pusher wire were returned.Visual and microscopic inspections were performed.It was observed that the pusher wire was bent and stretched at the coil and heat shrink tubing section, moreover the pusher wire was detached.The functional inspection could not be performed because the main coil and pusher wire are not interlocking.Dimensional inspection of the pusher wire revealed the components were within specifications.No other issues were identified with the device and no patient complications were reported.
Event or Problem Description